| Model Number |
65651-212 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
02/28/2024
Type of Reportable Event
Death
Additional Manufacturer Narrative
Based on the limited information provided by the end user facility and without a lot number or physical samples to conduct necessary laboratory testing, the assignable cause could not be confirmed.If a sample is provided at a later date, the case will be reopened, and investigation updated accordingly.The last six months of calibration certification for the lid testing equipment and the dhrs (device history records) from august 2023 to february 2024 for the guardian canister products were reviewed with no identifiable deficiencies noted.There are two failure modes which could possibly cause loss of suction for a guardian canister with mechanical shutoff: (1) using it on its side and (2) bumping the unit causing the float to rise-up and shut off the vacuum.There are instructions that warn against improper use and for re-starting the guardian product if it pre-maturely shuts off.We will continue to monitor based on our current process and procedures.
Event or Problem Description
Customer called with questions about medivac guardian 1200cc canister.They had an incident with use where suction was lost while using, and a patient died.